Pennsylvania, 2011

Heavy Snow in Pennsylvania, March 6 to 7, 2011

March 6 to 7, 2011 · NWS CTP · 13 events in 13 counties and zones

Heavy, wet snow on the backside of a slow-moving cold front accumulated 7 to 14 inches across north-central Pennsylvania. Colder air moved into the area from the west behind the front and changed precipitation from rain to snow during the late morning and early afternoon on the 6th.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Heavy, wet snow on the backside of a slow-moving cold front accumulated 7 to 14 inches across north-central Pennsylvania. Colder air moved into the area from the west behind the front and changed precipitation from rain to snow during the late morning and early afternoon on the 6th. The snow ended by daybreak on the 7th. Intense snowfall rates of 1 inch per hour were common throughout the event. The highest snowfall amounts in excess of 10 inches were found over Tioga, Northern Lycoming and Sullivan Counties. The heavy, wet snow caused some minor damage to trees and wires.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Mar 6, 7:53 AM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Mar 6, 7:53 AM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
753 AM EST SUN MAR 6 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH TODAY...AND DROP TEMPERATURES
QUICKLY. THIS WILL TURN THE MODERATE TO HEAVY RAIN TO SNOW OVER
THE NORTHERN AND WESTERN HALF OF THE STATE. COOLER AND DRIER
CONDITIONS WILL FOLLOW FOR MONDAY AND TUESDAY...AS COLD CANADIAN
HIGH PRESSURE BUILDS SOUTHWARD FROM QUEBEC. ANOTHER RAIN STORM IS
POSSIBLE FOR LATE WEDNESDAY INTO THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
COMPLEX SITUATION UNDERWAY. WILL KEEP IT BRIEF. NUM GUID IS VERY
SIMILAR...SO HAVE HIGHER THAN AVG CONFIDENCE. COLD FRONT
ALREADY THRU THE NWRN 3 COS AND ALMOST TO CLEARFIELD/COUDERSPORT.
IT WILL CONTINUE SLIDING EASTWARD...DROPPING THE TEMPS QUICKLY
INTO THE 30S. WHILE THE RAIN HAS BEEN LIGHT OVER MUCH OF THE
AREA...UP TO AN INCH OR INCH AND A HALF IS ALREADY ON THE GROUND
IN THE NW...WHERE A CHANGE TO SNOW HAS BEGUN. IT SHOULD GET HEAVIER
IN THE SERN HALF AS THE DAY CONTINUES. STORM TOTAL QPF OF 1-2
INCHES STILL LOOKS SOLID. SE MAY NOT CHANGE TO A MIX UNTIL IT
BEGINS TO TAPER OFF THIS EVENING. EXPECT THE CHANGEOVER TO OCCUR
GRADUALLY THIS MORNING AND EARLY THIS AFTERNOON OVER MUCH OF THE
AREA. HAVE POSTED WINT WX/SNOW ADVISORIES AND WARNINGS FOR THE
NRN HALF...WITH HIGHEST AMOUNTS OF 6-8 INCHES EXPECTED IN THE
NE...WHERE SNOW WILL LINGER INTO THE NIGHT. AROUND 2 INCHES POSS
IN STATE COLLEGE AND WILLIAMSPORT. SOME MIX IS EXPECTED AS THE
CHANGE OCCURS...WITH PATCHES OF FZRA POSSIBLE. WILL JUST MENTION
FOR THE TIME BEING. MOST OF THE ICE WOULD OCCUR IN THE ADVY/WARN
AREAS. IF A GLAZE OF ICE BECOMES MORE- POSSIBLE...LATER SHIFTS MAY
HAVE TO EXPAND THE ADVY TO THE SOUTH DUE TO THE FZRA...BUT
PROBABLY NOT THE SNOW. FLOOD WATCH CONTINUES...AND SMALLER STREAMS
ARE HIGH. HOWEVER...THE NEW GUID FROM THE RFCS KEEPS MOST RIVER
FORECAST POINTS UNDER FLOOD FOR TODAY. WILL ALLOW THE DAYSHIFT TO
GATHER NEWER DATA BEFORE POSTING ANY MORE WARNINGS - AS MORE RAIN
WILL BE ON THE GROUND LATER TODAY AND MORE-CERTAIN FORECASTS WILL
SURELY FOLLOW. WILL MENTION MANY POINTS IN RVS THIS MORNING.

SNOW TAPERS OFF LATE THIS AFTN IN THE WEST AND AROUND MIDNIGHT OR
SLIGHTLY LATER IN THE FAR NE. TEMPS CONTINUE TO FALL AND BY MON
MORNING...SINGLE DIGITS ARE POSSIBLE OVER THE NEW SNOWPACK IN THE
NORTH.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
EXPECT PCPN TO BE ALL DONE BY MONDAY MORNING AS WEEKEND WEATHER
SYSTEM EXITS EAST AND HIGH PRESSURE SINKS SOUTH INTO PA FROM
EASTERN CANADA. A FEW LINGERING SNOW SHOWERS/FLURRIES ARE POSSIBLE
ACROSS NERN ZONES BEFORE MIDDAY...BUT OTHERWISE HIGH PRESSURE WILL
LEAD TO CLEARING SKIES DURING THE DAY AND KEEP POPS MINIMAL INTO
AT LEAST TUESDAY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE NEXT SYSTEM LOOKS TO MOVE INTO THE REGION LATE WEDNESDAY. THE
GFS AND EUROPEAN CONTINUE TO SPEED UP THE TIMING. THIS SYSTEM
LOOKS TO BE A MIXED PRECIP EVENT WITH MOSTLY RAIN BUT A MIX AS
COLD AIR ADVECTS BEHIND AND THEN A PERIOD OF SNOW. THE EC KEEPS
THE LOW MORE NORTHWARD WHERE THE GFS BRINGS THE LOW ALONG THE NY
AND PA BORDER. THERE DOES LOOK TO BE AMPLE MOISTURE WITH THIS
SYSTEM. AFTER A BRIEF DRYING CONDITIONS THERE MAY BE ANOTHER WEAK
SYSTEM SATURDAY NIGHT INTO SUNDAY. TEMPERATURES SHOULD BE COOLER
THIS WEEK DUE TO THE NORTHWESTERLY FLOW.

&&

.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
COLD FRONT IS MOVING SLOWLY EAST THROUGH CENTRAL PA AT THIS TIME.
IFR/LIFR IN PCPN AND CIGS WILL SPREAD EAST OVER THE MORNING
HOURS. WIDESPREAD LOW CIGS/VSBYS ARE EXPECTED WITH RAIN FALLING
HEAVILY AT TIMES. CHANGEOVER TO SNOW AND WIND SHIFT TO NORTHWEST
HAS OCCURRED AT BFD AND WILL REACH THE CENTRAL MTNS BETWEEN 13-15Z...AND
MDT ARND 18Z. CHANGEOVER TO SNOW WILL FOLLOW THE FROPA BY A COUPLE
OF HOURS...MAINLY AS THE PRECIP IS TAPERING OFF DURING THIS AFTN.

LLWS WILL ALSO BE A CONCERN ACROSS THE AREA AS CORE OF STRONG
WINDS ALOFT MOVES OVR THE STATE THIS MORNING. USING MDL 0-0.5KM
BULK SHEAR AS A CUTOFF...SUGGESTS STRONGEST CASE FOR LLWS CRITERIA
WILL BE AT BFD...WITH SOMEWHAT WEAKER SHEAR FURTHER SOUTH.

SLOW IMPROVEMENT TO AT LEAST MVFR EXPECTED AFTER 00Z SUN NIGHT AS
HIGH PRESSURE MOVES INTO THE REGION.

OUTLOOK...
MON-TUE...NO SIG WX EXPECTED.
WED...RAIN OR SNOW POSS LATE...ESP WEST.
THU...RAIN POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 2 PM EST THIS AFTERNOON FOR PAZ005-006-
010>012-017-018-024-033-037-041-042.
WINTER WEATHER ADVISORY UNTIL 4 AM EST MONDAY FOR PAZ012-041-
042.
WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
PAZ010-011-017-018.
FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ036-056>059-063>066.
FLOOD WATCH THROUGH THIS EVENING FOR PAZ019-025>028-034-035-
045-046-049>053.
WINTER STORM WARNING UNTIL 4 AM EST MONDAY FOR PAZ006-037.
WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
PAZ004-005.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...GARTNER
LONG TERM...MARTIN
AVIATION...GARTNER
Hazardous weather outlook, Mar 6, 5:13 AM EST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
513 AM EST SUN MAR 6 2011

PAZ012-041-042-071015-
NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN-
513 AM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ010-011-017-018-071015-
ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE-
513 AM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ036-056>059-063>066-071015-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
513 AM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ019-025>028-034-035-045-046-049>053-071015-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
513 AM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ006-037-071015-
POTTER-TIOGA-
513 AM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ024-033-071015-
CAMBRIA-SOMERSET-
513 AM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ005-071015-
MCKEAN-
513 AM EST SUN MAR 6 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004-071015-
WARREN-
513 AM EST SUN MAR 6 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Mar 6, 8:45 AM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
845 AM EST SUN MAR 6 2011

PAZ017-018-024-025-033-034-061900-
CLEARFIELD-NORTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
845 AM EST SUN MAR 6 2011

...RAIN WILL BE CHANGING TO SNOW DURING THE LATE MORNING AND EARLY
AFTERNOON HOURS LEADING TO HAZARDOUS TRAVEL CONDITIONS ACROSS THE
HIGHER ELEVATIONS...

A SOAKING RAIN WILL MIX WITH SLEET AND SNOW BETWEEN 930 AM AND
1030 AM BEFORE CHANGING ALL SNOW BY NOON ACROSS THE HIGHER
ELEVATIONS TO THE WEST OF INTERSTATE 99 AND ROUTE 220. THE SNOW
COULD FALL HEAVY AT TIMES THROUGH THE MID AFTERNOON HOURS...BEFORE
GRADUALLY DIMINISHING EARLY THIS EVENING.

SNOW ACCUMULATIONS OF 2 TO 3 INCHES WILL OCCUR...MAINLY AT
ELEVATIONS OVER 1500 FEET ABOVE SEA LEVEL. UP TO 4 INCHES COULD
ACCUMULATE ON THE RIDGE TOPS TO THE WEST OF ROUTES 219 AND 220 IN
THE LAUREL HIGHLANDS...AND ON THE HIGHER TERRAIN NEAR AND TO THE
WEST OF SNOW SHOE ALONG INTERSTATE 80. LESSER AMOUNTS WILL OCCUR
IN THE VALLEYS ALONG THE INTERSTATE 99...ROUTE 220 CORRIDOR.

TEMPERATURES WILL FALL THROUGH THE 30S LATE THIS MORNING ACROSS
THE HIGHER ELEVATIONS WEST OF INTERSTATE 99...AND DIP BELOW
FREEZING ACROSS THE HIGHER ELEVATIONS EARLY THIS AFTERNOON.
TEMPERATURES IN THE VALLEYS FURTHER EAST WILL GRADUALLY FALL
THROUGH THE 40S LATE THIS MORNING...AND INTO THE MID AND UPPER 30S
THIS AFTERNOON.

VISIBILITY COULD BE ONE HALF MILE OR LESS AT TIMES LATE THIS
MORNING THROUGH THE AFTERNOON...WITH ROADS BECOMING SNOW AND SLUSH
COVERED. USE CAUTION IF YOU PLAN TO TRAVEL AND ALLOW PLENTY OF
EXTRA TIME TO REACH YOUR DESTINATION.

LAMBERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 heavy snow. Local standard time, as filed.

Heavy Snow, Potter

When
March 6, 10:00 AM EST to March 7, 8:00 AM EST
Where
Potter forecast zone
Reported by
Emergency Manager
Coordinates
41.745, -77.896 (the zone’s center; the record gives no point)

Snowfall snowfall amounts between 6 and 10 inches were reported mainly over the eastern half of the county.

Heavy Snow, Tioga

When
March 6, 10:00 AM EST to March 7, 8:00 AM EST
Where
Tioga forecast zone
Reported by
Emergency Manager
Coordinates
41.772, -77.254 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 12 to 14 inches.

Heavy Snow, Northern Clinton

When
March 6, 11:00 AM EST to March 7, 8:00 AM EST
Where
Northern Clinton forecast zone
Reported by
Emergency Manager
Coordinates
41.234, -77.638 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 10 to 12 inches.

Heavy Snow, Northern Lycoming

When
March 6, 11:00 AM EST to March 7, 8:00 AM EST
Where
Northern Lycoming forecast zone
Reported by
Emergency Manager
Coordinates
41.343, -77.064 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 10 to 12 inches.

Heavy Snow, Sullivan

When
March 6, 11:00 AM EST to March 7, 8:00 AM EST
Where
Sullivan forecast zone
Reported by
Emergency Manager
Coordinates
41.446, -76.512 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 12 to 14 inches.

Heavy Snow, Northern Centre

When
March 6, 12:00 PM EST to March 7, 8:00 AM EST
Where
Northern Centre forecast zone
Reported by
Emergency Manager
Coordinates
40.919, -77.820 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 8 to 10 inches.

Heavy Snow, Southern Clinton

When
March 6, 2:00 PM EST to March 7, 8:00 AM EST
Where
Southern Clinton forecast zone
Reported by
Emergency Manager
Coordinates
41.234, -77.638 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 8 to 10 inches.

Heavy Snow, Southern Centre

When
March 6, 2:00 PM EST to March 7, 8:00 AM EST
Where
Southern Centre forecast zone
Reported by
Emergency Manager
Coordinates
40.919, -77.820 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 8 to 10 inches.

Heavy Snow, Southern Lycoming

When
March 6, 2:00 PM EST to March 7, 8:00 AM EST
Where
Southern Lycoming forecast zone
Reported by
Emergency Manager
Coordinates
41.343, -77.064 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 9 to 11 inches.

Heavy Snow, Union

When
March 6, 3:00 PM EST to March 7, 8:00 AM EST
Where
Union forecast zone
Reported by
Emergency Manager
Coordinates
40.963, -77.062 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 7 to 10 inches.

Heavy Snow, Snyder

When
March 6, 3:00 PM EST to March 7, 8:00 AM EST
Where
Snyder forecast zone
Reported by
Emergency Manager
Coordinates
40.770, -77.070 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 7 to 10 inches.

Heavy Snow, Northumberland

When
March 6, 3:00 PM EST to March 7, 8:00 AM EST
Where
Northumberland forecast zone
Reported by
Emergency Manager
Coordinates
40.852, -76.709 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 7 to 10 inches.

Heavy Snow, Montour

When
March 6, 3:00 PM EST to March 7, 8:00 AM EST
Where
Montour forecast zone
Reported by
Emergency Manager
Coordinates
41.028, -76.659 (the zone’s center; the record gives no point)

Snowfall amounts ranged from 7 to 10 inches.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 277572, 277579, 277573, 277577, 277580, 277575, 277574, 277576, 277578, 277581, 277582, 277583, 277584.